MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TI DUR REG FLUTED STEM11X155MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

STRYKER ORTHOPAEDICS-MAHWAH TI DUR REG FLUTED STEM11X155MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 64786685
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Injury (2348)
Date of Event 08/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that the patient's left knee was revised due to a broken mrh stem.The mrh small femur, 11x155 cemented stem, rotating component, bushings, axle, and tibial sleeve were revised.
 
Additional Manufacturer Narrative
An event regarding a broken duracon stem was reported.The fractured stem could not be confirmed, however, upon review of the provided images, it appears that disassociation of a duracon stem from an mrh femoral component has occurred resulting in or as a result of wear of the stem mating section.Method & results: product evaluation and results: the reported device was not returned however photographs were provided for review.The photographs shows a recently explanted fluted stem component which has worn on the mating section to a point.There are no threads visible on the mating section which is consistent with component disassociation.The device as is, would no longer be able to mate with the threaded section of the femoral component.Clinician review: a review of the provided medical records by a clinical consultant stated the following comment: x-ray confirms stem fracture, need additional information; primary and revision operative reports, clinical and past medical history, additional serial dated x-rays and examination of explanted components.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: a review of the provided medical records by a clinical consultant stated the following comment: x-ray confirms stem fracture, need additional information; primary and revision operative reports, clinical and past medical history, additional serial dated x- rays and examination of explanted components.The reported device was not returned however photographs were provided for review.The photographs shows a recently explanted fluted stem component which has worn on the mating section to a point.There are no threads visible on the mating section which is consistent with component disassociation.The device as is, would no longer be able to mate with the threaded section of the femoral component.Therefore, while it appears from x-ray that the device has fractured, upon review of the images provided, it would appear that the devices have disassociated with wear of the mating section of the stem evident.The exact cause of the event could not be determined because insufficient information was provided.Additional information, including primary and revision operative reports, clinical and past medical history, additional serial dated x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description

Brand Name
TI DUR REG FLUTED STEM11X155MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9005873
Report Number0002249697-2019-03186
Device Sequence Number2802360
Product Code JWH
UDI-Device Identifier07613327044980
UDI-Public07613327044980
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K973164
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Catalogue Number64786685
Device Lot NumberT3735
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/16/2019
Supplement Date Received by Manufacturer09/16/2019
Initial Report FDA Received Date09/12/2019
Supplement Report FDA Received Date10/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age66 YR